Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 5, 2019, 6:12 PM EDT for Atlantic County, New Jersey. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 5, 2019, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
842
WWUS81 KPHI 052212
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
612 PM EDT Wed Jun 5 2019
NJZ022>025-052300-
Coastal Atlantic-Atlantic-Atlantic Coastal Cape May-Cape May-
612 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATLANTIC AND CAPE
MAY COUNTIES...
At 610 PM EDT, a strong thunderstorm was located over Sea Isle City,
or 10 miles southwest of Ocean City, moving northeast at 35 mph.
Wind gusts up to 40 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Atlantic City, Pleasantville, Brigantine, Northfield, Absecon, North
Wildwood, Woodbine, Sea Isle City, Estell Manor, Avalon, Port
Republic, Stone Harbor, Corbin City, Scotch Bonnet, Pomona, English
Creek, Seaville, Dennisville, Goshen and Eldora.
LAT...LON 3946 7431 3939 7437 3933 7468 3920 7466
3908 7472 3902 7480 3907 7480 3911 7488
3922 7492 3955 7448 3955 7442 3949 7438
3949 7441 3941 7440 3943 7439 3942 7436
3947 7438 3949 7431 3949 7430
TIME...MOT...LOC 2210Z 226DEG 31KT 3915 7472
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:39 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 5, 3:39 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 339 PM EDT Wed Jun 5 2019 .SYNOPSIS... High pressure continues to drift eastward over the Atlantic as low pressure with an associated cold front moves through the Great Lakes. The cold front is forecast to pass through our region on Thursday, followed by high pressure for Friday into the weekend. Broad low pressure and another cold front are expected to approach slowly from the west early in the new week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... High pressure remains centered over the western Atlantic, and low pressure over the Great Lakes will slowly pass to the north tonight. This will drag a cold front towards the region this evening, but the cold front itself will not cross through until Thursday. Out ahead of the front, some mid-level shortwave energy will spawn a secondary low over the southern Appalachians, and this low will pass through Delmarva and southern New Jersey this evening. A hot, humid, and unstable airmass is over the region, with surface dewpoints well in the 60s throughout, and in the upper 60s to around 70 in southern New Jersey and Delmarva. This is resulting in upwards of 2000 J/kg of MUCAPE and SBCAPE across Delmarva and southern New Jersey, and 500-1000 J/kg across the northern half of New Jersey and into southeast Pennsylvania. PWATs are generally 1.5-1.7 inches in the southern portions of the forecast area, but should climb up to around 2 inches this evening. This sets the stage for a round of potential severe thunderstorms, as well as locally heavy rain. Based on latest trends, the area of heaviest rain would affect Delmarva and southeast New Jersey, where the highest instability and highest dewpoints are. However, latest Flash Flood Guidance values suggests it would take 2-3" of rain in 1 hour; and 3-4 inches of rain in both 3 hours and 6 hours for Flash Flooding to occur. Since storm total QPF is generally on the order of 1-2" (though locally higher amounts are possible), do not think this will lead to flash flooding, so will not issue a Flash Flood Watch. Models are also indicating a potential swath of heavy rain just north of Philadelphia, so it is possible for some urban flooding this evening. Convection is possible in northern new Jersey (north of I-195), the Lehigh Valley, and the southern Poconos, but does not look to be as organized as the convection down south. With loss of diurnal heating after sunset, instability drops off fairly quickly. Heavy rain still possible, but the severe threat drops off. Several waves of showers and thunderstorms will affect mainly the southern half of the forecast area through midnight or so. Once the precip ends, it remains warm and humid into Thursday morning. Fog and stratus likely to develop. Lows tonight in the 60s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Surface cold front slowly works it way across the region on Thursday. However, there does not appear to be much upper level support with its passage. Although it remains quite warm and humid ahead of the front, there may not be much energy with which to work to fire off much convection. Will keep PoPs capped at slight chance to low end chance. Going through the day, cooler and dryer air filters into the region behind the front, but pretty much only for the northern half of the CWA. Highs once again in the mid and upper 80s south and east of I-95, and in the lower 80s north and west. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Thursday night through Sunday... High pressure will build in to our north through Friday leading to a continuing drying of the airmass with a sky that will generally be mainly clear to partly cloudy. Highs Friday will mostly be in the low 80s however an E/NE flow around the high will keep it a bit cooler along the coast and it will also be a bit cooler over the southern Poconos. Surface high pressure builds S/E from Ontario/Quebec into New England through the course of Friday night and Saturday with an upper level ridge setting up over Ontario. These features should continue to dominate our weather through Saturday leading to plenty of sunshine with seasonable temperatures and comfortable humidity levels. However we will have to keep an eye on a large upper level low with associated tropical moisture and rainfall over the southeastern states but at this point forecast models continue to indicate this should stay suppressed to our south through at least Saturday. Saturday night through Sunday, the upper low over the SE opens up with the upper ridge over the Great Lakes starting to slowly weaken and shift east...becoming centered just off the coast by late Sunday. Expect the area should still remain largely protected by the ridge through with mainly dry weather through the weekend. That said, latest guidance does bring the moisture over the SE a little farther north by late Sunday so will maintain the mention of chance POPs over the Delmarva. Sunday night through Wednesday... In the big picture, the weather pattern becomes more unsettled once again next week as a large upper level trough digs S/E from Canada towards the northeastern US and also interacts with the upper trough and tropical moisture over the SE. Depending on exactly how these features interact, which is currently uncertain, will determine the more specific details of the forecast in terms of how much rain falls and when. However expect increasing chances for showers and thunderstorms by Monday across the area as extensive moisture is advected northward up the coast in a deep layer southerly flow. Still many days out but the concern is the moisture will be of tropical origins with PWATS potentially exceeding 2 inches so any showers/storms could be heavy. Showery/stormy weather has a good chance of continuing Monday night into Tuesday as a frontal zone moving in from the west associated with the Canadian upper level trough interacts with the extensive moisture along the east coast. Main question will be how quickly this moves through and again this will depend, among other things, on the interaction of the digging Canadian / northern stream upper trough with the SE CONUS upper trough. If a wave develops along the front near or just south of the area a more prolonged period of heavy rainfall will be possible around Tuesday or Wednesday of next week as opposed to if it sweeps through faster as a more progressive cold front. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...SHRA/TSRA with heavy rain this evening, mainly south and east of KPHL. Conditions down to IFR, possibly lower, in TSRA, which could last through around 05Z. Fog/stratus developing thereafter, with conditions falling to IFR or lower. SW winds around 10 kt, possibly gusting to 20 kt, diminishing to 5 kt or less tonight. Thursday...Morning fog/stratus gives way to VFR conditions. Scattered SHRA/TSRA in the afternoon, but confidence is low. West winds 10 kt or less, becoming NW in the afternoon. OUTLOOK... Thursday night...Mainly VFR. Northwest to north wind 5 to 10 knots becoming NE late at night. Friday...VFR. Northeast to east wind around 10 knots. Friday night...Mainly VFR. Northeast to east wind 5 to 10 knots or less. Saturday...VFR. East to southeast wind around 10 knots. Saturday night...Mainly VFR. Northeast to east wind 5 to 10 knots. Sunday...Mainly VFR. East wind around 10 knots. Sunday night through Monday...Increasing clouds with showers and storms possible by Monday along with associated restrictions. SE winds 5-10 knots. && .MARINE... SCA in effect for the coastal ocean waters for tonight and into Thursday afternoon, as southerly winds range from 15-20 kt with 25- 30 kt gusts. Showers and thunderstorms will pass through the waters tonight, with thunderstorm wind gusts in excess of 34 kt possible, as well as torrential rainfall. Winds shift to the W-SW at 10-15 kt late Thursday, and seas subside to 3-4 feet. OUTLOOK... Thursday night through Monday...Wave heights could reach near 5 feet Saturday night into Sunday as E/NE winds increase with gusts to near or just over 20 knots. Otherwise, no marine headlines expected. RIP CURRENTS... There is a moderate risk for the development of dangerous and life threatening rip currents through tonight at the New Jersey and Delaware beaches due to the strong southerly flow. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 1 PM EDT Thursday for ANZ450>455. && Synopsis...Fitzsimmons Near Term...MPS Short Term...MPS Long Term...Fitzsimmons Aviation...Fitzsimmons/MPS Marine...Fitzsimmons/MPS
Hazardous weather outlook, Jun 5, 3:51 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 351 PM EDT Wed Jun 5 2019 DEZ001-002-MDZ008-012-015-NJZ001-007>010-012-013-015>023-027-PAZ054- 055-060>062-070-071-101>106-062000- New Castle-Kent-Cecil-Kent MD-Queen Annes-Sussex-Warren-Morris- Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Cape May-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 351 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will bring locally heavy rainfall through tonight. There may be some flooding of roadways and areas of poor drainage, along with minor flooding on some small streams and creeks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-062000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 351 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents. Showers and thunderstorms will bring locally heavy rainfall through tonight. There may be some flooding of roadways and areas of poor drainage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-MDZ019-020-062000- Inland Sussex-Talbot-Caroline- 351 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for southern Delaware and northeast Maryland. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will bring locally heavy rainfall through tonight. There may be some flooding of roadways and areas of poor drainage, along with minor flooding on some small streams and creeks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-062000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 351 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Local storm report, Jun 5, 5:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM MARINE TSTM WIND 2 WNW LEWES 38.79N 75.16W
06/05/2019 M43 MPH SUSSEX DE MESONET
WEATHERFLOW GAUGE.
&&
CMSSpecial weather statement, Jun 5, 5:28 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
528 PM EDT Wed Jun 5 2019
NJZ023-024-052215-
Atlantic Coastal Cape May-Cape May-
528 PM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAPE MAY COUNTY...
At 528 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of North Cape May to 7 miles
east of Henlopen Acres to 7 miles northeast of Millville. Movement
was northeast at 40 mph.
Wind gusts up to 40 mph are possible with these storms.
Heavy rainfall is also occurring with these storms...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, Woodbine, Sea Isle City,
Avalon, West Cape May, Corbin City, Cape May Court House, Scotch
Bonnet, Seaville, Diamond Beach, Green Creek, Dennisville, Goshen,
Strathmere, Rio Grande, North Cape May, Villas and West Wildwood.
LAT...LON 3897 7494 3897 7496 3914 7489 3920 7492
3930 7474 3920 7464 3909 7475 3911 7476
3910 7479 3908 7478 3908 7476 3904 7478
3904 7480 3899 7479 3894 7486 3893 7496
TIME...MOT...LOC 2128Z 237DEG 34KT 3894 7512 3876 7495 3862 7503
RobertsonLocal storm report, Jun 5, 5:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG MILLSBORO 38.59N 75.30W
06/05/2019 SUSSEX DE BROADCAST MEDIA
REPORT OF POWER LINES DOWN IN THE MILLSBORO
AREA. TIME AND LOCATION APPROXIMATED FROM
RADAR.
&&
CMSLocal storm report, Jun 5, 5:34 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM MARINE TSTM WIND 1 ENE LEWES 38.78N 75.12W
06/05/2019 M48 MPH ANZ431 DE MESONET
&&
CMSLocal storm report, Jun 5, 5:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM MARINE TSTM WIND 1 SSW NORTH CAPE MAY 38.97N 74.96W
06/05/2019 M40 MPH CAPE MAY NJ MESONET
WEATHERFLOW GAUGE.
&&
CMSSpecial weather statement, Jun 5, 6:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
612 PM EDT Wed Jun 5 2019
NJZ022>025-052300-
Coastal Atlantic-Atlantic-Atlantic Coastal Cape May-Cape May-
612 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATLANTIC AND CAPE
MAY COUNTIES...
At 610 PM EDT, a strong thunderstorm was located over Sea Isle City,
or 10 miles southwest of Ocean City, moving northeast at 35 mph.
Wind gusts up to 40 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Atlantic City, Pleasantville, Brigantine, Northfield, Absecon, North
Wildwood, Woodbine, Sea Isle City, Estell Manor, Avalon, Port
Republic, Stone Harbor, Corbin City, Scotch Bonnet, Pomona, English
Creek, Seaville, Dennisville, Goshen and Eldora.
LAT...LON 3946 7431 3939 7437 3933 7468 3920 7466
3908 7472 3902 7480 3907 7480 3911 7488
3922 7492 3955 7448 3955 7442 3949 7438
3949 7441 3941 7440 3943 7439 3942 7436
3947 7438 3949 7431 3949 7430
TIME...MOT...LOC 2210Z 226DEG 31KT 3915 7472
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:42 PM EDT | Special Weather Statement | PHI | Cape May | 33 min |
| Jun 5, 5:05 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jun 5, 5:28 PM EDT | Special Weather Statement | PHI | Cape May | 47 min |
| Jun 5, 5:33 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 42 min |
| Jun 5, 5:55 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jun 5, 5:59 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jun 5, 6:44 PM EDT | Special Marine Warning | PHI | 91 min | |
| Jun 5, 7:02 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 5 hr |
| Jun 5, 7:18 PM EDT | Special Weather Statement | PHI | Burlington | 27 min |
| Jun 5, 7:26 PM EDT | Special Weather Statement | PHI | Burlington | 34 min |
| Jun 5, 7:37 PM EDT | Areal Flood Advisory | PHI | Burlington | 5 hr |
| Jun 5, 7:45 PM EDT | Special Weather Statement | PHI | Burlington | 30 min |
| Jun 5, 7:52 PM EDT | Special Weather Statement | PHI | Burlington | 38 min |
| Jun 5, 6:36 PM EDT | Special Weather Statement | PHI | Philadelphia | 24 min |
| Jun 5, 6:58 PM EDT | Special Weather Statement | PHI | Philadelphia | 32 min |
| Jun 5, 4:15 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 45 min |
| Jun 5, 5:00 PM EDT | Special Weather Statement | PHI | Sussex | 45 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.